Article

Warfarin and phenytoin drug interaction with possible purple glove syndrome

Carolyn S. Hunter1★, Stephanie V. Phan1★ Corresponding author

  1. 1Department of Clinical and Administrative Pharmacy, University of Georgia College of Pharmacy, Georgia, United States Case Report.

CORRESPONDENCE

Carolyn S. Hunter

Department of Clinical and Administrative Pharmacy, University of Georgia College of Pharmacy, Georgia, United States Case Report.

Received: 16-03-2015; Revised: 04-05-2015; Accepted: 05-07-2015.

Volume 7, Issue 2 · pp. 96–98 · PUBLISHED 2016 · DOI: 10.4103/0976-500X.184774

View on JPP original site ↗

ABSTRACT

Though the impact of phenytoin on warfarin has been reported to potentiate the anticoagulant effect or interact in a biphasic manner, the effect of phenytoin on warfarin appears to be unpredictable and dependent upon multiple factors. Additionally, purple glove syndrome has rarely been reported secondary to therapeutic doses of oral phenytoin. We report on the case of a patient who experienced international normalized ratio (INR) fluctuations upon initiation of warfarin and phenytoin concurrently and who subsequently required discontinuation of therapeutic‑dose phenytoin secondary to possible purple glove syndrome.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Hunter, C. S., & Phan, S. V. (2016). Warfarin and phenytoin drug interaction with possible purple glove syndrome. Journal of Pharmacology and Pharmacotherapeutics, 7(2), 96–98. https://doi.org/10.4103/0976-500X.184774